Posted 6/13/2008 5:04 PM (GMT -6)
First - I commend you on storing your pills at your mothers house (I think that was where you said) so that your husband can't get to them. I also applaud you for letting him know that he's part of the reason you are in this position in the first place. It's good to see that you have realized that right now he is part of the problem. If he's still offering your illegal things to get you feel better - honestly I would tell him to stay somewhere else until your through withdrawal. I know that sounds harsh - but while you are going through the withdrawal process your mind is going to go through some bad moments - and there are going to be times when what he offers looks a hell of a lot better than what your going through. Just stay strong, YOU CAN DO THIS.
I would also like to point out to you that Tramadol IS an opioid. (I thought this and did check several web sources "an atypical opioid" is what most called it or "atypical narcotic") I just want to warn you that Tramadol is also habit forming, and can cause you to go through withdrawal symptoms as well. So please be careful when using it.
I also want to warn you to make sure that you know where your medication is coming from. Please make sure that if you allow your husband around or near your medication - or if he gets it for you - that you are taking the right things. I hate to make such a generalization - but based on what I've heard of your husband so far I would not put it past him to give you the wrong medication on purpose - either something stronger than prescribed because he can't watch your in pain or something like an allergy pill in place of it so he can take your pain medication.
Things I have looked up in the past that will help you with the withdrawal process are:
For the diarrhea: Imodium AD - I would think the liquid would work faster - just remember not to take too much and give you other problems
Dehydration: Drink plenty of water - yes it's going to make the diarrhea worse BUT you need to keep it in you
Vomiting/Upset Stomach: Pepto Bismal or any of the over the counter stuff might help
Dizzyness - keep hydrated that should help, and avoid getting up or sitting down to quickly
Hunger - I've heard that some people going through withdrawal experience extreme hunger - for this I advise eating protein and not quick snacks
Sleeplessness - Simply sleep - (tylenol PM w/o the tylenol) - or Tylenol PM or something similar - From what I've read you can safely take twice the recommended dosage but I don't recommend it.
Sweating - cold showers or hot whatever you need.
Hot cold flashes - I've heard a heating pad helps keep your temp feel regulated
Restless legs - I could swear some people on here have mentioned this as a withdrawal symptom in which case I think hot baths would help, or warm we towels on your legs
As so many have said - don't give in to temptation and take something you aren't supposed to, all that will do is stop or slow the withdrawal process because your body now has the drug in your system and you'll have to go through it all over again. Also remember that if you see another doctor and have anything in your system that wasn't prescribed that you will not be able to get help for your pain then.
I'd also like to say that if you go through the withdrawal process - in my opinion there is no point at all in going to the methadone clinic. Methadone (as was said) from what I've heard is harder to quit than what your going through. Also the first 24-48 hours I would assume are the worst, you'd be near the end or through that and there would be no point that I can see to pay for the treatment when you are through the worst of the withdrawal. I can honestly say I have no idea how those clinics are or if they require you to write that you are an addict or anything I just don't see the point in getting something to help you through withdrawal that you might end up addicted to, or you have to pay for when you are already through the hardest part of the withdrawal process.
I can't remember if your doctor did another Urine Analysis if so I would call and find out how soon those results will be ready. I would also ask who it was done through and request a copy of the results. I would also ask your pain doctor for a copy of your pain contract (tell them you want a copy of the one with your signature on it). I know that all three pain contracts I've signed over the past 8 years have all had specifically written in it that if at some time my doctor feels that I need to discontinue taking the medication (it doesn't matter the reason - whether it's addiction, misuse, another medical condition or what) that they MUST taper me off gradually and help me through the process. This is in my contract. (I make a point of reading them as I have heard of some people getting screwed over by their pain doctors, I also like to know what I'm signing my name to.) If it states in your contract that he was required to taper you, I'd write down the dates and times of your appointments and calls and what was said - and take it to a lawyer and sue him. I'm not a sue happy person - but the way many chronic pain patients have been treated lately has me ticked off and writing to my state representatives for better laws and treatments for people suffering chronic pain. I really do feel that until we stand up for ourselves no one else will.
I wish you the best!